Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 93, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 27, 2014, 3:57 PM CDT for Atascosa County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2014, 3:57 PM CDT (20:57 UTC)
- Expired
- May 27, 2014, 4:15 PM CDT
- In force
- 18 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Atascosa County, TX
The radar
The Austin/San Antonio radar (KEWX), 113 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 3:40 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1370 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
863
WUUS54 KEWX 272057
SVREWX
TXC013-272115-
/O.NEW.KEWX.SV.W.0093.140527T2057Z-140527T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
357 PM CDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ATASCOSA COUNTY...
* UNTIL 415 PM CDT.
* AT 354 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CAMPBELLTON...AND MOVING SOUTHEAST AT 30 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE FASHING AND PEGGY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2863 9835 2864 9840 2870 9847 2891 9822
2884 9815 2879 9810 2876 9812 2862 9832
2862 9834
TIME...MOT...LOC 2057Z 310DEG 27KT 2875 9820
$$1 follow-up statement
633
WWUS54 KEWX 272112
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
412 PM CDT TUE MAY 27 2014
TXC013-272121-
/O.EXP.KEWX.SV.W.0093.000000T0000Z-140527T2115Z/
ATASCOSA TX-
412 PM CDT TUE MAY 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ATASCOSA COUNTY
WILL BE ALLOWED TO EXPIRE AT 415 PM CDT...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF ATASCOSA COUNTY AND INTO
LIVE OAK COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 2863 9835 2864 9840 2870 9847 2891 9822
2884 9815 2879 9810 2876 9812 2862 9832
2862 9834
TIME...MOT...LOC 2111Z 310DEG 27KT 2868 9811
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:34 PM CDT, 23 minutes earlier.
Area forecast discussion, May 27, 3:34 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 334 PM CDT TUE MAY 27 2014 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... SHOWERS AND THUNDERSTORMS HAVE BEGUN TO REDEVELOP WHERE SKIES HAVE CLEARED THIS AFTERNOON. ATMOSPHERE IS SUFFICIENTLY BOUYANT WITH ENOUGH VERTICAL WIND SHEAR TO PRODUCE ISOLATED SEVERE THUNDERSTORMS. HAVE ISSUED SEVERE THUNDERSTORM WATCH FOR LLANO... BURNET...AND WILLIAMSON COUNTIES UNTIL 11 PM THIS EVENING. THE MAIN THREAT IN THIS AREA WILL BE LARGE HAIL AND DAMAGING WINDS. IN THE SOUTH CENTRAL PART OF THE CWA...THE WIND SHEAR LOOKS A LITTLE STRONGER AND THERE IS A THREAT OF TORNADOES. FOR THE REST OF THE PERIOD...UPPER AIR ANALYSIS THIS MORNING SHOWED A CLOSED LOW MOVING ACROSS THE TEXAS/OKLAHOMA BORDER WITH A WESTERLY JET STREAK ACROSS SOUTH TEXAS. MID-LEVEL DRY AIR MOVING INTO OUR CWA ON THE SOUTHSIDE OF THE UPPER LOW IS EVIDENT ON WATER VAPOR SATELLITE IMAGERY. THERE IS STILL SIGNIFICANT MOISTURE ON THE BACKSIDE OF THE LOW. AT THE SURFACE...THE PRESSURE FIELD IS SOMEWHAT ILL DEFINED AND THE WINDS ARE LIGHT AND VARIABLE ACROSS THE REGION. LOW LEVEL AIR IS STILL VERY MOIST WITH DEW POINTS FROM THE UPPER 60S TO MID 70S. MORNING SOUNDINGS REFLECT THE DRIER ATMOSPHERE WITH PWS DOWN ABOUT 0.5 INCHES FROM 24 HOURS AGO AT BOTH DRT AND CRP. MODELS ARE IN GOOD AGREEMENT ON MOVEMENT OF UPPER LOW INTO NORTHERN LOUISIANA DURING THIS PERIOD. AS THIS HAPPENS WE WILL CONTINUE TO HAVE CHANCES FOR SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE EAST. WITH PW DOWN... DO NOT EXPECT HEAVY RAIN. THE SLOW MOVING UPPER LOW WILL MEAN SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS OUR EASTERN COUNTIES THROUGH THE PERIOD. && .LONG TERM (THURSDAY THROUGH TUESDAY)... WILL SEND ANOTHER AFD TO COVER LONG TERM SHORTLY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 68 86 69 89 69 / 40 10 10 20 20 AUSTIN BERGSTROM INTL AIRPORT 67 85 67 88 67 / 40 10 10 20 20 NEW BRAUNFELS MUNI AIRPORT 68 88 67 89 67 / 30 10 10 20 10 BURNET MUNI AIRPORT 66 84 66 86 67 / 30 10 10 20 10 DEL RIO INTL AIRPORT 71 95 71 94 73 / - - - - - GEORGETOWN MUNI AIRPORT 67 84 69 86 69 / 40 10 10 20 20 HONDO MUNI AIRPORT 68 94 70 94 70 / 20 10 - 10 10 SAN MARCOS MUNI AIRPORT 67 86 67 88 67 / 40 10 10 20 20 LA GRANGE - FAYETTE REGIONAL 70 86 69 87 69 / 50 40 10 40 20 SAN ANTONIO INTL AIRPORT 69 89 70 90 70 / 30 10 - 20 10 STINSON MUNI AIRPORT 69 91 70 92 70 / 20 10 - 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...25 SYNOPTIC/GRIDS...05 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, May 27, 12:08 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1208 PM CDT TUE MAY 27 2014 TXZ171>173-183>194-202>209-217>225-228-281715- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1208 PM CDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP LATER THIS AFTERNOON. THE MAIN THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL. ALSO...DUE TO RECENT HEAVY RAINS OVER THE WEEKEND THROUGH THIS MORNING...ANY ADDITIONAL RAINFALL COULD BE QUICK TO RUNOFF AND MAY CAUSE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, May 27, 2:48 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 248 PM CDT TUE MAY 27 2014 TXZ205-220-221-272030- ATASCOSA-BEXAR-WILSON- 248 PM CDT TUE MAY 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ATASCOSA...SOUTHERN BEXAR AND WESTERN WILSON COUNTIES UNTIL 330 PM CDT... AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES WEST OF ELMENDORF...OR 10 MILES SOUTH OF SAN ANTONIO...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FLORESVILLE... ELMENDORF... CALAVERAS LAKE... BUENA VISTA... LOSOYA... SOUTHTON... BRAUNIG LAKE... GRAYTOWN... FAIRVIEW... CANADA VERDE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2922 9803 2900 9816 2919 9861 2939 9849 TIME...MOT...LOC 1946Z 297DEG 20KT 2928 9847
Local storm report, May 27, 3:57 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
357 PM CDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 9 W ELMENDORF 29.26N 98.48W
05/27/2014 E0.88 INCH BEXAR TX TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL
&&
EVENT NUMBER EWX1400501
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:10 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 6 hr |
| May 27, 4:36 AM CDT | Special Weather Statement | EWX | Gillespie | 39 min |
| May 27, 4:44 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| May 27, 6:40 AM CDT | Flash Flood Warning | EWX | Comal, Hays, Travis | 3 hr |
| May 27, 7:13 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Comal, Guadalupe, Hays | 107 min |
| May 27, 7:17 AM CDT | Special Weather Statement | EWX | Caldwell | 43 min |
| May 27, 2:48 PM CDT | Special Weather Statement | EWX | Wilson | 42 min |
| May 27, 3:22 PM CDT | Tornado Warning | EWX | Atascosa, Karnes, Wilson | 38 min |
| May 27, 4:51 PM CDT | Special Weather Statement | EWX | Bandera | 39 min |
| May 27, 4:55 PM CDT | Special Weather Statement | EWX | Burnet | 50 min |
| May 27, 5:12 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Medina | 48 min |
| May 27, 5:57 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Medina | 63 min |
| May 27, 6:04 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 56 min |
| May 27, 6:07 PM CDT | Tornado Warning | EWX | Bandera, Bexar, Medina | 38 min |
| May 27, 6:10 PM CDT | Tornado Warning | EWX | Burnet, Llano | 50 min |
| May 27, 6:37 PM CDT | Special Weather Statement | EWX | Kendall | 53 min |
| May 27, 6:43 PM CDT | Tornado Warning | EWX | Medina | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.